Posted by: Stef | 2009-09-01


Good day Doctor

In the past 3 years I have gained a lot of weight ±  20kg' s. I' m 23 years old. I daily take Cilift (Anti-depressant). I' ve also been off the Pill for about the same period. I have no idea what is causing the lack of losing the weight. I' ve been trying to lose weight for the past 3 to 4 months, but I' m stuck. I dont starve myself, I just make healthier choices. I eat fresher fruits &  vegetables, no take-aways, no candy, etc. I drink plenty of water &  eat 6 small meals a day. I use to exercise ±  4 times a week, unfortunately for the weight gain, my hip can not take as much pressure. (Had a hip operation when I was 12) Please help! I' m not sure if the above mentioned might be contributing. I need to lose weight! Where do I go? What can I do?

Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Stef
According to my copy of MIMS, Cilift can either cause weight gain or loss depending on the individual patient's reaction. It is quite possible that the Cilift is having this effect on you. On the other hand, depression as such can also have both effects - extreme weightloss or gain. Please discuss your inability to lose weight with the dr who is prescribing your antidepressant because he/she may be able to adjust the dosage or change the type of medication you use. If your depression is causing the weight gain then the dr may have to change your prescription too. To lose weight you need to basically change your lifestyle. Reduce your energy intake by eating an energy-reduced, low-fat, high-fibre diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet). As you know, a diet should be combined with daily exercise but you are not able to do standard exercises like jogging or even brisk walking because of your hip. Can you by any chance arrange to swim regularly? Swimming is an excellent aerobic exercise, which does not involve putting weight on your hip.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Stef | 2009-09-02

Thank you Doctor!

Reply to Stef
Posted by: Maria Jardim | 2009-09-02

good day im really trying to loose wieght just as i start to loose it i gain it all back again i love food please help what can i do.

Reply to Maria Jardim

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.